Lightheadedness associated with gastrointestinal issues?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

imnotcrazy
New Member


Date Joined Jun 2011
Total Posts : 7
   Posted 6/25/2011 4:23 PM (GMT -6)   
Does anyone else experience sensations of "vertigo" or "lightheadedness" due to their gastrointestinal issues?  Has anyone had a doctor directly tie these two things together in a diagnosis?

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 6/25/2011 7:10 PM (GMT -6)   
Yes, I used to get vertigo all the time with mine.
It's to do with the vegus nerve. When it's irritated by gerd it can cause pain, tachacardia, and dizziness.
Joy

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 6/26/2011 2:30 AM (GMT -6)   
ALL my dizziness is caused by ppis. When I don't take them I don't have very low blood pressure and I don't get dizzy!! However when I don't take them my stomach gets bad . . . . So I'm caught in a trap!

If you can manage a very short drug holiday e.g. 2 or 3 days, you can probably figure out if it's a medication side effect.
New stuff: GERD. Interstitial Cystitis
Lifelong stuff: Food allergies, eczema, asthma

mock turtle
Regular Member


Date Joined Mar 2011
Total Posts : 467
   Posted 6/26/2011 1:22 PM (GMT -6)   
light-headedness and feeling generally "not there" is why i stopped taking PPIs

i began to feel this way about 3 weeks after beginning taking PPIs

to this day i dont know if the PPIs caused it or some other condition is to blame.

the condition got worse and worse while on PPIs , and when i stopped things got a little better, certainly not worse, but didnt improve all that much

maybe it has nothing to do with meds...not sure

i was eating a lot of cruciferous vegetables which ive since learned can reduce thyroid function causing low blood pressure and bradycardia (low heart rate)

maybe its the gerd and as pointed out above, and an irritated vegas nerve

in the last few months ive tried to do everything i can to reverse this fuzzy-headed, light-headed and just "absent" feeling, but it just wont go away.

for a while i thought it might have to do with my diet and all the weight i lost, so i put on a few pounds and juiced up my caloric intake... but no improvement.

increased exercise helps temporarily..an hour or two

i get minor head aches and feel generally fatigued , my resting heart rate is down around 60 beats and sometimes less. Not to long ago normal resting heart rate was 75. my bp has averaged 15 sometime 20 points lower both systolic and diastolic!...worry

my doctor says its all in my head. thats a big help

Post Edited (mock turtle) : 6/26/2011 1:30:16 PM (GMT-6)


couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 6/26/2011 1:57 PM (GMT -6)   
Ask your doctor to check your bloodwork and run an ANA test with titers. It may be an answer.
Joy

mock turtle
Regular Member


Date Joined Mar 2011
Total Posts : 467
   Posted 6/26/2011 2:15 PM (GMT -6)   
Joy, thank you
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 5:22 PM (GMT -6)
There are a total of 2,972,958 posts in 326,042 threads.
View Active Threads


Who's Online
This forum has 160869 registered members. Please welcome our newest member, Kimberly King.
379 Guest(s), 11 Registered Member(s) are currently online.  Details
LifeCointosses, Wandering, sandyfeet, isitlyme, Almost a 10, NutMeg1987, WalkingbyFaith, subduedjoy, RAbid, Old Mike, UCver